MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION SHORELINE ACS; INSERTER

SEASPINE ORTHOPEDICS CORPORATION SHORELINE ACS; INSERTER
Model Number 86-0010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: instrument has been returned, but outcome of the investigation is still pending.Review of labeling: intraoperative warnings breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Event or Problem Description
The surgeon reported the tip of the shoreline acs inserter broke while performing surgery on (b)(6) 2025.The tip of the inner shaft of the inserter sheared off in the face of the implant.The surgeon determined the trauma that would be caused by removing the implant would be too great to do so, therefore the implant was left in-situ.The event did not lead to a clinically relevant increase in the duration of the surgical procedure and the surgery was completed successfully.Customer confirms there was no patient injury and the issue did not require additional medical or surgical treatment.
 
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes." investigation conclusion: the returned inserter draw rod was visually inspected to confirm the failure mode outlined in the description of the complaint.After reviewing the rod component, it was confirmed that the threaded tip was fractured about 2.5 to 3 turns from the proximal thread runout point.Root cause: the reported complaint may be due to misuse, surgical technique, or excessive torsional force.These devices are part of loaner sets that are subject to handling and repeat use after distribution.Wear and damage can occur over time.Exact root cause unable to be determined.

Brand Name
SHORELINE ACS
Common Device Name
INSERTER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key21702052
Report Number3012120772-2025-00019
Device Sequence Number8636546
Product Code OVE
UDI-Device Identifier10889981126889
UDI-Public10889981126889
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K233414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-0010
Device Catalogue Number86-0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown